Valid for Submission
T36.0X1A is a billable diagnosis code used to specify a medical diagnosis of poisoning by penicillins, accidental (unintentional), initial encounter. The code T36.0X1A is valid during the fiscal year 2021 from October 01, 2020 through September 30, 2021 for the submission of HIPAA-covered transactions.
The ICD-10-CM code T36.0X1A might also be used to specify conditions or terms like accidental ampicillin overdose, accidental ampicillin poisoning, accidental carbenicillin overdose, accidental carbenicillin poisoning, accidental cloxacillin overdose , accidental cloxacillin poisoning, etc.
T36.0X1A is an initial encounter code, includes a 7th character and should be used while the patient is receiving active treatment for a condition like poisoning by penicillins accidental (unintentional). According to ICD-10-CM Guidelines an "initial encounter" doesn't necessarily means "initial visit". The 7th character should be used when the patient is undergoing active treatment regardless if new or different providers saw the patient over the course of a treatment. The appropriate 7th character codes should also be used even if the patient delayed seeking treatment for a condition.
The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:
- Accidental ampicillin overdose
- Accidental ampicillin poisoning
- Accidental carbenicillin overdose
- Accidental carbenicillin poisoning
- Accidental cloxacillin overdose
- Accidental cloxacillin poisoning
- Accidental flucloxacillin overdose
- Accidental flucloxacillin poisoning
- Accidental penicillin G poisoning
- Accidental piperacillin poisoning
- Amoxycillin overdose
- Ampicillin overdose
- Carbenicillin overdose
- Cloxacillin overdose
- Flucloxacillin overdose
- Flucloxacillin poisoning
- Penicillin overdose
- Piperacillin poisoning
- Poisoning by ampicillin
- Poisoning by carbenicillin
- Poisoning by cloxacillin
- Poisoning by penicillin
- Poisoning by penicillin G
Diagnostic Related Groups - MS-DRG Mapping
Convert T36.0X1A to ICD-9 Code
Information for Patients
Antibiotics are powerful medicines that fight bacterial infections. Used properly, antibiotics can save lives. They either kill bacteria or keep them from reproducing. Your body's natural defenses can usually take it from there.
Antibiotics do not fight infections caused by viruses, such as
- Most coughs and bronchitis
- Sore throats, unless caused by strep
If a virus is making you sick, taking antibiotics may do more harm than good. Using antibiotics when you don't need them, or not using them properly, can add to antibiotic resistance. This happens when bacteria change and become able to resist the effects of an antibiotic.
When you take antibiotics, follow the directions carefully. It is important to finish your medicine even if you feel better. If you stop treatment too soon, some bacteria may survive and re-infect you. Do not save antibiotics for later or use someone else's prescription.
Centers for Disease Control and Prevention
- Central venous catheters - ports (Medical Encyclopedia)
[Learn More in MedlinePlus]
Also called: Side effects
Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.
One problem is interactions, which may occur between
- Two drugs, such as aspirin and blood thinners
- Drugs and food, such as statins and grapefruit
- Drugs and supplements, such as ginkgo and blood thinners
- Drugs and diseases, such as aspirin and peptic ulcers
Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.
Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.
Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.
When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.
- Angioedema (Medical Encyclopedia)
- Drug allergies (Medical Encyclopedia)
- Drug-induced diarrhea (Medical Encyclopedia)
- Drug-induced tremor (Medical Encyclopedia)
- Taking multiple medicines safely (Medical Encyclopedia)
[Learn More in MedlinePlus]